New York, 2006Flash Flood in New York, July 12, 2006
July 12, 2006 · NWS BGM · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 12, 1:50 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 12, 1:50 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT WED JUL 12 2006
.SHORT TERM /TONIGHT - FRIDAY/...
DIFFUSE FRONTAL BOUNDARY NEAR THE NY/PA BORDER THIS AFTN WITH LARGE
AREA OF RAIN AND SCT TSRA ACROSS OUR NORTHERN COUNTIES AT NOSE OF
LLJ ACROSS CENTRAL NY AND PA. FURTHER TO THE SOUTH...MORE SCT SHRA
ACROSS SOUTHERN NY AND NORTHERN PA. ATMOS IS QUITE STABLE UNTIL YOU
GET SOUTH AND EAST OF OUR FA INTO THE REAL WARM SECTOR WHERE BREAKS
OR THINNING IN CLD COVER HAS ALLOWED TEMPS TO RISE INTO THE 80S WITH
DEWPOINTS IN THE LOWER 70S. SOME THINNING IN OVC ACROSS CENTRAL PA
MAY ALLOW CAPES TO RISE ABOVE 1000 J/KG WITH CONSIDERABLE SHEAR LATE
THIS AFTN OR EARLY THIS EVENING WHICH MAY ALLOW FOR BETTER SVR CHC
ACROSS OUR NE PA COUNTIES AT THAT TIME. HOWEVER...NO GOOD SHORT WAVE
TRIGGER SEEN UPSTREAM.
SFC WAVE WILL MOVE EASTWARD FROM WRN NY LATE THIS AFTN ACROSS
CENTRAL NY TONIGHT AND INTO NEW ENGLAND THURSDAY MORNING. THIS WILL
DRAG A WEAK COOL FRONT THRU THE FA THAT WILL CLEAR NE PA THURSDAY
MORNING. MAY SEE SOME LEFT OVER SHRA THURSDAY MORNING AS THE COOL
FRONT DROPS SOUTHEAST, THEN IMPROVING CONDITIONS AS THE UPPER LEVEL
TROUGH AXIS MOVES EAST OF THE AREA DURING THE DAY. UPPER RIDGING
BUILDS IN ON FRIDAY WITH WARMER TEMPERATURES AS 850MB TEMPS CLIMB TO
ABOUT +18C.
NOTE: WILL EXPAND THE FLASH FLOOD WATCH TO OUR NORTHWEST COUNTIES
THAT WERE NOT PREVIOUSLY INCLUDED DUE TO THE HEAVY RAIN THAT HAS
BEEN OCCURRING ACROSS THAT AREA AND POTENTIAL FOR MORE TONIGHT.
&&
.LONG TERM (FRI NITE - WEDNESDAY)...
MED RANGE MDLS AND ENSEMBLES ADVERTISING THE DEVELOPMENT OF A
TYPICAL MID-SUMMER RIDGE...BOTH SFC AND ALOFT FOR MUCH OF THIS
PERIOD WITH 850 MB TEMPS REACHING 18-19C. THIS TRANSLATES TO SFC
TEMPS SURGING INTO THE 80S AND LOW 90S FOR THE WEEKEND AND EARLY
NEXT WEEK. ISOLD HEAT OF THE DAY/OROGRAPHICALLY INDUCED AFTERNOON
TSRA ARE POSSIBLE...WHICH IS CLIMATOLOGICALLY NORMAL SO THEREFORE
WILL KEEP FCST GRIDS/TEXT DRY. HPC FAVORED THE ECMWF WHICH HAS LESS
OF A BREAKDOWN OF THE RIDGE THAN GFS FOR NEXT MON-TUES. WE TEND TO
AGREE WITH THIS SOLUTION. BETTER CHANCE FOR TSRA APPEARS TO ARRIVE
MON NITE-TUES EVENING WITH COLD FRONTAL SYSTEM APPROACH IN MOST
MODEL SOLUTIONS. -JAB
&&
.AVIATION (12/18Z TO 13/18Z)...
STEADY RAIN ENDING OVER MOST OF THE FCST AREA BY 20Z...BUT SYR-UCA
REMAIN NORTH OF THE WARM FRONT AND COULD HAVE PERIODIC SHRA FOR
ANOTHER COUPLE HOURS. CIGS/VSBYS CONTINUING TO BE HIGHLY VARIABLE
WITH WARM FRONT IN THE AREA...BUT FOR THE MAJORITIY OF
TERMINALS...THE AVERAGE CELING AND VSBY THRU 00Z WILL FALL INTO THE
MVFR CATEGORY BUT COULD BOUNCE TO IFR OR VFR ON AN OCCASIONAL BASIS.
SCT THUNDERSTORM DEVELOPMENT AHEAD OF APPROACHING COLD FRONT AROUND
CNY/NEPA IS PROBABLE LATER THIS AFTERNOON AND EVENING...BUT
CONFIDENCE INTO ANY GIVEN TERMINAL IS LOW. NEAR-TROPICAL ATMOSPHERE
WILL STAGNATE THE BLYR TONIGHT WITH CIGS LOWERING TO IFR AFT 03Z.
COLD FRONT PROGGED TO CROSS THE REGION 10-13Z WITH A NWLY WIND SHIFT
AND IMPROVING SKIES TO MVFR-VFR BY 18Z.
-JAB
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...FLASH FLOOD WATCH THRU LATE TONIGHT
NYZ009-015>018-022>025-036-037-044>046-055>057-062
.PA...FLASH FLOOD WATCH THRU LATE TONIGHT PAZ038>040-043-044-047-048-
072
Hazardous weather outlook, Jul 12, 4:02 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
502 AM EDT WED JUL 12 2006
NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-047-
048-072-130915-
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
502 AM EDT WED JUL 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR MOST OF
CENTRAL NEW YORK AND ALL OF NORTHEAST PENNSYLVANIA. A LOW PRESSURE
SYSTEM WILL TRACK NORTHEAST ACROSS NEW YORK STATE INTO NEW
ENGLAND TODAY AND TONIGHT. MOISTURE SURGING AHEAD OF THIS SYSTEM
WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION. SOME
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH
COULD CAUSE FLASH FLOODING OF AREA SMALL STREAMS...CREEKS AND POOR
DRAINAGE AREAS. THE RAINFALL IS NOT EXPECTED TO CAUSE FLOODING ON
THE LARGER MAIN STEM RIVERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
RAINFALL SPOTTERS ARE ENCOURAGED TO FORWARD RAINFALL AMOUNTS TO
THE NATIONAL WEATHER SERVICE IN BINGHAMTON ON THE TOLL FREE
SPOTTER LINE OR VIA EMAIL AT BGM.STORMREPORT@NOAA.GOV.
NYZ015>018-130915-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-
502 AM EDT WED JUL 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THAT COULD CAUSE
MINOR URBAN AND POOR DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
RAINFALL SPOTTERS ARE ENCOURAGED TO FORWARD RAINFALL AMOUNTS TO
THE NATIONAL WEATHER SERVICE IN BINGHAMTON ON THE TOLL FREE
SPOTTER LINE OR VIA EMAIL AT BGM.STORMREPORT@NOAA.GOV.
NICOSIA
In the hours before
Special weather statement, Jul 12, 2:18 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 PM EDT WED JUL 12 2006
NYZ018-122015-
ONONDAGA NY-
318 PM EDT WED JUL 12 2006
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
PLAINVILLE...AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BALDWINSVILLE AND VILLAGE GREEN AT 325 PM EDT...
LAKELAND AND SOLVAY AT 330 PM EDT...
EUCLID AND CLAY AT 335 PM EDT...
BREWERTON AND NORTH SYRACUSE AT 340 PM EDT...
CICERO AT 345 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MSE
Flash Flood, Onondaga
- When
- July 12, 3:35 PM EST to 6:30 PM EST
- Where
- Onondaga County, Liverpool
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.006, -76.195 (the zone’s center; the record gives no point)
Heavy rain from a thunderstorm caused flooding. There was standing water on many roadways in the town of Liverpool and surrounding areas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in New York, July 12, 20066 injured · $10 million · F2 · 1 event
- Flash Flooding in Ohio, July 12, 20061 death · 1 injured · $1.3 million · 7 events
- Damaging Wind in North Dakota, July 12, 20062 injured · $3.0 million · 109 kt wind · 1 event
- Tornado in Connecticut, July 12, 2006$2.0 million · F1 · 1 event
- Flash Flooding in New York, July 12, 2006$3.4 million · 4 events
- Flash Flooding in Indiana, July 12, 2006$1.9 million · 2 events
- Dust Storm and Damaging Wind in Texas, July 12, 2006$750,000 · 62 kt wind · 7 events
- Damaging Wind in Nebraska, July 12, 2006$425,000 · 70 kt wind · 1 event
- Damaging Winds in Virginia, July 12, 2006$215,000 · 52 kt wind · 11 events
- Damaging Winds in Arkansas, July 12, 2006$77,000 · 65 kt wind · 6 events
- Damaging Wind in North Dakota, July 12, 2006$75,000 · 78 kt wind · 1 event
- Damaging Winds in Maryland, July 12, 2006$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525318.